Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 23, 2017, 1:46 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at May 24, 2017, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 1:46 PM MDT (19:46 UTC)
- In effect from
- May 24, 2017, 3:00 AM MDT
- Expired
- May 24, 2017, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS73 KLBF 231946 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 246 PM CDT Tue May 23 2017 ...Areas of frost expected to develop in the northeastern Panhandle and northwestern Sandhills tonight... .High pressure will build into western Nebraska overnight. The combination of light winds, clear skies and dry conditions, will allow lows to reach the lower 30s. Areas of frost are expected to develop overnight, and will persist through sunrise Wednesday morning. NEZ004-005-094-241300- /O.NEW.KLBF.FR.Y.0002.170524T0900Z-170524T1300Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 246 PM CDT Tue May 23 2017 /146 PM MDT Tue May 23 2017/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Wednesday. * TEMPERATURE...Lows will bottom out in the lower 30s with the coldest temperatures over Sheridan county, and far northwestern Cherry county. * IMPACTS...Plants which are sensitive to cold temperatures should be covered or brought in for the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CLB
2 follow-up statements
419 WWUS73 KLBF 240834 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 334 AM CDT Wed May 24 2017 ...Areas of frost in the northeastern Panhandle and northwestern Sandhills through sunrise... .High pressure will remain over western Nebraska overnight. The combination of light winds, clear skies and dry conditions, will allow lows to reach the lower 30s. Areas of frost are expected, and will persist through sunrise this morning. NEZ004-005-094-241300- /O.CON.KLBF.FR.Y.0002.170524T0900Z-170524T1300Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 334 AM CDT Wed May 24 2017 /234 AM MDT Wed May 24 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Lows will bottom out in the lower 30s with the coldest temperatures over Sheridan county, and western Cherry county. * IMPACTS...Plants which are sensitive to cold temperatures should be covered or brought in for the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
171 WWUS73 KLBF 241232 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 732 AM CDT Wed May 24 2017 NEZ004-005-094-241345- /O.EXP.KLBF.FR.Y.0002.000000T0000Z-170524T1300Z/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 732 AM CDT Wed May 24 2017 /632 AM MDT Wed May 24 2017/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... Temperatures have warmed into the upper 30s. Therefore the frost advisory will be allowed to expire. $$ Roberg
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 23, 11:25 AM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 23, 11:25 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1225 PM CDT Tue May 23 2017 .SYNOPSIS... Issued at 336 AM CDT Tue May 23 2017 At 08z...surface low pressure was centered from northeast Iowa into southern Wisconsin. An upper level low was center over central Minnesota. A few showers extended across southern Minnesota into the eastern Dakotas. Skies were becoming mostly cloudy in north central Nebraska while remaining mostly clear in the southwest. Temperatures ranging in the low to mid 40s. && .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Tue May 23 2017 Today/Tonight...An upper level low centered in southern Minnesota will drop south into central Iowa today. Weak disturbances on the backside of the low will bring mainly a slight chance for showers today to western Nebraska. Most models generate very little precipitation with limited coverage. The layer below 850 mb will remain fairly dry today. A slight chance mid morning in the north central will bring slight chances southward into southwest Nebraska this afternoon. Higher pops near 30 percent located in the eastern four counties late morning through the afternoon. No mention for showers tonight, except the far eastern zones until 8 pm cdt. Skies will clear out from west to east this evening and overnight. Weak high pressure will bring another chilly night. Lowest temperatures from 34 to 37 degrees from the northwest and central Sandhills could bring patchy frost late tonight. Elsewhere, temperatures in the upper 30s to near 40. .LONG TERM...(Wednesday through Monday) Issued at 336 AM CDT Tue May 23 2017 A slow moving upper level low moving east to west across southern Canada will be the main weather player during the long term period. To start, Wednesday into Thursday, ridging aloft will build across the area ahead of the upper low. This spells warmer conditions, with highs in the upper 60s and 70s and mainly dry conditions. Friday into Saturday the upper low moves into Manitoba. A disturbance will dive southeast on the backside of the upper low across the northern Rockies and into our area by Friday night. Scattered showers and thunderstorms will be possible Friday afternoon and Friday night as this passes through the area. A weak cold front will also accompany the disturbance, with highs in the mid 60s to lower 70s. General northwest flow aloft dominates Sunday, with the ECMWF advertising a surge of warmer air at 850mb and highs in the mid to upper 70s. For now will keep around 70 degrees for the highs with an outside chance of a shower or thunderstorm across northern Nebraska. Another disturbance rotates south-southeast around the upper low Sunday night into Monday. Again a slight chances for showers as this occurs, with highs cooling back a couple of degrees into the 65 to 70 degree range. All in all not a bad looking Memorial Day weekend weatherwise. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1224 PM CDT Tue May 23 2017 Increased winds and a lowering of ceiling will be the main aviation concerns for the next day. As clouds increase this afternoon, isolated showers are expected to develop. At this time, confidence in showers impacting either TAF site is low and therefore, have been left out of the TAF forecast. The main concern for showers will be east of a Broken Bow to Springview line, and even then, shower chances will be under 30 percent. Winds decrease and clouds scatter out overnight. Clear to mostly clear skies and winds under 5 knots are expected by Wednesday morning at both terminals. && .HYDROLOGY... Issued at 336 AM CDT Tue May 23 2017 Rivers of concern include: South Platte, and Elkhorn. The South Platte river is expected to go up from northeast CO to Roscoe, NE to North Platte, NE attributable to heavy precip and snow melt across eastern CO. At Roscoe, the river has begun to rise and is forecast to rise above Action Stage (three-quarters bankfull) on Wednesday, and above Action Stage Friday at North Platte. Those with interests near or on the South Platte river should stay tuned for updates. Lastly, the Elkhorn River near Atkinson remains slightly above action stage, but should fall below tonight. Downstream, the north and south fork of the Elkhorn river near Ewing continues to rise, but will remain below action stage. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Taylor AVIATION...Kulik HYDROLOGY...Roberg
Hazardous weather outlook, May 23, 10:12 AM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1112 AM CDT Tue May 23 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1112 AM CDT Tue May 23 2017 /1012 AM MDT Tue May 23 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Areas of frost are expected over the northeastern Nebraska panhandle and portions of the northwestern sandhills tonight. Patchy frost will be possible across portions of the western sandhills, portions of north central Nebraska, as well as the Platte River Valley. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Thursday through Saturday. The potential for severe weather is low at this time. Elevated river levels are expected along the South Platte river at Roscoe and North Platte later this week. At this time, no flooding is expected, however the river is expected to crest on Thursday at Roscoe and Friday at North Platte, then fall into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:12 PM MDT | Special Weather Statement | LBF | Deuel | 48 min |
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.